Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 2, NWS Nashville, TN

January 13, 2005Dickson County, Humphreys County, Lewis County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jan 13, 2005, 6:22 AM CST for Dickson County, Humphreys County, Lewis County, Tennessee. It was in force for 39 days. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 13, 2005, 6:22 AM CST (12:22 UTC)
Expired
Feb 21, 2005, 4:30 AM CST
In force
39 days
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Dickson County, TN, Humphreys County, TN, Lewis County, TN

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 0.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 482 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
972 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
482 m²/s²
0-3 km storm-relative helicity
632 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 131223
SVROHX
TNC043-085-131245-
/X.NEW.KOHX.SV.W.0002.050113T1222Z-050113T1245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
622 AM CST THU JAN 13 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DICKSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF DICKSON
  SOUTHERN HUMPHREYS COUNTY IN TENNESSEE

* UNTIL 645 AM CST

* AT 612 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN         
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED ABOUT 16 MILES NORTHWEST  
  OF LINDEN...AND MOVING NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCEWEN BY 640 AM CST

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3593 8798 3579 8785 3619 8713 3638 8729

$$

JLM
1 follow-up statement
000 
WUUS54 KOHX 210953
SVROHX
TNC101-211030-
/O.NEW.KOHX.SV.W.0002.050221T0952Z-050221T1030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
352 AM CST MON FEB 21 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LEWIS COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF HOHENWALD

* UNTIL 430 AM CST

* AT 343 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED 12 MILES WEST OF HOHENWALD...OR ABOUT 7 MILES
  SOUTHEAST OF LINDEN...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HOHENWARD AT 410 AM CST

LAT...LON 3562 8778 3544 8774 3549 8721 3568 8730

$$

04

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 4:40 AM CST, 1 hour 42 minutes earlier.

Area forecast discussion, Jan 13, 4:40 AM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
440 AM CST THU JAN 13 2005

.DISCUSSION...
STRONG UPPER TROUGH OVER THE PLAINS STRETCHES DOWN TO SOUTH TEXAS
THIS MORNING. STRONG EMBEDDED SHORTWAVE MOVING EAST OVER ARKANSAS AT
THIS TIME...WITH SQUALL LINE POSITIONED WELL AHEAD FROM THE NORTHERN
OHIO VALLEY INTO THE LOWER MISSISSIPPI VALLEY. AHEAD OF THIS SYSTEM
THERE CONTINUES TO BE A FEED OF MOISTURE...WITH SOUTH FLOW AROUND
60KTS 3KFT UP OVER MIDDLE TENNESSEE. GFS/ETA TENDS TO WEAKEN UPPER
TROUGH AND MOVE UPPER WAVE NORTHEAST OVER THE OHIO VALLEY TODAY.
STRONG DYNAMICS/POLAR JET CONFIGURATION SUPPORTS LINE OF STORMS
MOVING INTO MIDDLE TENNESSEE TODAY.

PRIOR TO PRECIP ONSET THIS MORNING...PRESSURE GRADIENT REMAINS FAIRLY
TIGHT. SOUTH WINDS WILL CONTINUE AT 15 TO 25 MPH...WITH GUSTS UP 35
MPH THIS MORNING MOST AREAS. SO LAKE WIND ADVISORY WILL CONTINUE
UNTIL 18Z. FLASH FLOODING IS A CONCERN...MAINLY FOR THIS AFTERNOON.
CONSIDERING RECENT RAINS AND SOME RIVERS STILL FLOWING HIGH...A FLOOD
WATCH WILL BE POSTED FOR TODAY. LAST TWO RUNS OVER ETA PUT 1.25 TO
1.5 INCHES AT BNA...WITH MORE EAST. APPEARS THE BEST CHANCE FOR
FLOODING WILL BE IN THE NORTHERN CUMBERLAND PLATEAU...WITH ONE AND
SIX-HOUR FFG VALUES EXCEEDED BY ALL MODEL QPF. FLOOD WATCH WILL COVER
NORTH MIDDLE TENNESSEE AND THE PLATEAU.

AS FOR SEVERE WEATHER...12Z MODELS SHOW WET-BULB HEIGHTS INCREASING
WITH PRECIP ONSET ALONG THE LINE...SO ONLY ISOLATED DAMAGING WINDS
POSSIBLE AT THIS POINT.

SURFACE HIGH PRESSURE NUDGES THIS WAY FROM THE NORTHWEST TONIGHT...
WITH MODELS AND GUIDANCE SHOWING A QUICK CLEARING. SOUNDING DATA
SUGGESTS MORE CU WITH BASES AROUND 2KFT...FROM COLD ADVECTION. SO
WILL KEEP SKIES MOSTLY CLOUDY...BECOMING PARTLY CLOUDY IN THE EAST
FRIDAY.

ARCTIC AIR/CENTER OF SURFACE HIGH PRESSURE STAYS NORTHWEST OF
MIDDLE TENNESSEE THIS WEEKEND. NO QUESTION THAT IT WILL BE COLDER...
AT OR SLIGHTLY BELOW SEASONAL NORMS. MAY TURN COLDER EARLY NEXT WEEK
WITH GFS MOVING ARCTIC AIR IN. KEPT THE EXTENDED DRY...BUT NUDGED
SURFACE DEWPOINTS AND TEMPERATURES TOWARD THE GFS.

BNA TB 066/033 042/024 042 04+3-
    BBBBB 022/038 026/037 021/042 026/043 0000001111
CKV TB 066/028 038/021 038 04+1-
    BBBBB 020/034 025/033 019/042 022/037 0000011111
CSV TB 063/033 042/024 040 04+8-
    BBBUB 026/040 027/040 023/043 025/045 0000001111

.BNA WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY ACROSS MIDDLE TENNESSEE THIS MORNING.
FLOOD WATCH TODAY ACROSS NORTH AND EAST MIDDLE TENNESSEE.

&&

04
Hazardous weather outlook, Jan 13, 5:03 AM CST, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
503 AM CST THU JAN 13 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-141130-
BEDFORD TN-BENTON TN-CANNON TN-CHEATHAM TN-CLAY TN-COFFEE TN-
CUMBERLAND TN-DAVIDSON TN-DE KALB TN-DICKSON TN-FENTRESS TN-GILES TN-
GRUNDY TN-HICKMAN TN-HOUSTON TN-HUMPHREYS TN-JACKSON TN-LAWRENCE TN-
LEWIS TN-MACON TN-MARSHALL TN-MAURY TN-MONTGOMERY TN-OVERTON TN-
PERRY TN-PICKETT TN-PUTNAM TN-ROBERTSON TN-RUTHERFORD TN-SMITH TN-
STEWART TN-SUMNER TN-TROUSDALE TN-VAN BUREN TN-WARREN TN-WAYNE TN-
WHITE TN-WILLIAMSON TN-WILSON TN-
INCLUDING THE CITIES OF...ASHLAND CITY...BYRDSTOWN...CAMDEN...
CARTHAGE...CELINA...CENTERVILLE...CLARKSVILLE...COLUMBIA...
COOKEVILLE...CROSSVILLE...DICKSON...DOVER...ERIN...FRANKLIN...
GAINESBORO...GALLATIN...HARTSVILLE...HOHENWALD...JAMESTOWN...
LAFAYETTE...LAWRENCEBURG...LEBANON...LEWISBURG...LINDEN...
LIVINGSTON...MANCHESTER...MCMINNVILLE...MURFREESBORO...NASHVILLE...
PULASKI...SHELBYVILLE...SMITHVILLE...SPARTA...SPENCER...
SPRINGFIELD...WAVERLY...WAYNESBORO AND WOODBURY
503 AM CST THU JAN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT WILL MOVE INTO THE MIDSTATE TODAY. HEAVY RAINFALL
IS EXPECTED WITH THIS FRONT. THE RAINFALL MAY CAUSE POORLY DRAINED
AREAS TO FLOOD AND ALSO PUSH SOME RIVERS AND STREAMS INTO FLOOD
LATER TODAY. A FEW THUNDERSTORMS AHEAD OF THE FRONT MAY HAVE
DAMAGING WINDS. RAIN WILL TAPER OFF LATE TODAY AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
MUCH COLDER ON FRIDAY AND THROUGH THE WEEKEND. CONTINUED BELOW
NORMAL TEMPS THROUGH WEDNESDAY...OTHERWISE NO SIGNIFICANT
WEATHER EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

JLM

In the hours before

Special weather statement, Jan 13, 6:02 AM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
602 AM CST THU JAN 13 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-131615-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
602 AM CST THU JAN 13 2005

A LINE OF HEAVY RAINSHOWERS IS MOVING THROUGH WESTERN MIDDLE
TENNESSEE AT 30 TO 35 MPH. THESE SHOWERS ARE AHEAD OF A STRONG
COLD FRONT THAT IS ENTERING WEST TENNESSEE. STRONG WINDS OF 50-60 MPH
ARE BEING OBSERVED JUST ABOVE THE SURFACE. THESE SHOWERS AND ANY
THUNDERSTORMS THAT FORM LATER ON MAY BRING STRONG WINDS DOWN TO THE
SURFACE. A WIND GUST OF 50 MPH WAS OBSERVED AT PARIS TENNESSEE
EARLIER THIS MORNING. ALSO...TREES WERE REPORTED BLOWN DOWN BY THE
STEWART COUNTY SHERIFFS OFFICE. RESIDENTS SHOULD EXPECT STRONG WIND
GUST AROUND HEAVY SHOWERS OR THUNDERSTORMS. OPERATORS OF HIGH PROFILE
VEHICLES OR EQUIPMENT...INCLUDING BOAT OPERATORS...SHOULD USE CAUTION
TODAY.

JLM

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 6:18 AM CSTSevere Thunderstorm WarningOHXBenton, Houston, Montgomery39 days
Jan 13, 6:48 AM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Maury39 days
Jan 13, 6:52 AM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Lewis, Perry39 days
Jan 13, 7:10 AM CSTSevere Thunderstorm WarningOHXDavidson, Montgomery, Robertson39 days
Jan 13, 7:13 AM CSTSevere Thunderstorm WarningOHXDickson, Hickman, Williamson, Wilson39 days
Jan 13, 7:44 AM CSTFlash Flood WarningOHXHickman2 hr
Jan 13, 8:08 AM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Humphreys, Robertson39 days
Jan 13, 8:22 AM CSTSevere Thunderstorm WarningOHXBenton, Dickson, Hickman, Houston, Humphreys, Maury and 1 more39 days
Jan 13, 8:36 AM CSTSevere Thunderstorm WarningOHXCheatham, Robertson, Sumner39 days
Jan 13, 8:43 AM CSTSevere Thunderstorm WarningOHXDavidson, Maury, Williamson39 days
Jan 13, 9:06 AM CSTSevere Thunderstorm WarningOHXMarshall, Rutherford, Wilson39 days
Jan 13, 9:25 AM CSTSevere Thunderstorm WarningOHXBedford, Sumner39 days
Jan 13, 9:39 AM CSTSevere Thunderstorm WarningOHXCoffee, Macon, Trousdale39 days
Jan 13, 9:40 AM CSTSevere Thunderstorm WarningOHXCannon, DeKalb, Rutherford, Smith39 days
Jan 13, 9:53 AM CSTSevere Thunderstorm WarningOHXCannon, Van Buren39 days
Jan 13, 9:57 AM CSTSevere Thunderstorm WarningOHXCoffee, Grundy39 days
Jan 13, 9:57 AM CSTSevere Thunderstorm WarningOHXCoffee, Cumberland39 days
Jan 13, 10:26 AM CSTSevere Thunderstorm WarningOHXCoffee, Grundy39 days

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.